• 学术搜索
  • 科研智能体
    • Research Labs
    • AI 阅读
    • AI 文库
    • 深度研究
    • 学者亮点
  • 学术资源
    • AI2000
    • 期刊/会议
    • 学者库
    • 学术API
      MCP&Skill
    • 溯源树
    • 数据集
  • 知识沉淀
    • 学术空间
订阅小程序
旧版功能
aminer vip
开通会员低至0.73元/天
一次搞定AI科研
立即登录
  • English
  • 联系方式
    SIAM journal on discrete mathematics

    SIAM journal on discrete mathematics

    JournalISSN 0895-4801eISSN 1095-7146CCF 计算机科学理论 C中科院 数学 2区

    年发文量

    研究主题

    论文(3486)

    排序
    1NewA Note on Noncrossing Path Partitions in the Plane
    Javier Tejel

    Abstract. In [A. García, M. Noy, and J. Tejel, Comput. Geom., 16 (2000), pp. 211–221], it is shown that a double chain of [Formula: see text] points in the plane admits at least [Formula: see text] polygonizations, and it is claimed that it admits at most [Formula: see text] polygonizations. In this note, we provide a proof of this last result. The proof is based on counting noncrossing path partitions for points in the plane in convex position, where a noncrossing path partition consists of a set of paths connecting the points such that no two edges cross and isolated points are allowed. We prove that a set of [Formula: see text] points in the plane in convex position admits [Formula: see text] noncrossing path partitions and a double chain of [Formula: see text] points in the plane admits at least [Formula: see text] noncrossing path partitions. If isolated points are not allowed, we also show that for [Formula: see text] points in the plane in convex position, there are [Formula: see text] noncrossing path partitions, and for [Formula: see text] points on a double chain, there are at least [Formula: see text] noncrossing path partitions. In addition, using a particular family of noncrossing path partitions for points in convex position, we provide an alternative proof for the result that a double chain of [Formula: see text] points admits at least [Formula: see text] polygonizations.

    2026
    引用
    AI阅读
    加入学术空间
    2NewOn the Number of Pairwise Touching Cylinders in \({\Mathbb{r}}\)\(^{{d}}\)
    Jozsef Solymosi,Joshua Zahl

    Abstract. John E. Littlewood posed the question “Is it possible in 3- space for seven infinite circular cylinders of unit radius each to touch all the others? Seven is the number suggested by counting constants.” Bozóki, Lee, and Rónyai constructed a configuration of 7 mutually touching unit cylinders. The best-known upper bounds show that at most 10 unit cylinders in [Formula: see text] can mutually touch. We consider this problem in higher dimensions, and obtain exponential (in [Formula: see text]) upper bounds on the number of mutually touching cylinders in [Formula: see text]. Our method is fairly flexible, and it makes use of the fact that cylinder touching can be expressed as a combination of polynomial equalities and nonequalities.

    2026
    引用
    AI阅读
    加入学术空间
    3NewGeneralized Turán Problem for Complete Hypergraphs
    Levente Bodnár

    Abstract. Write [Formula: see text] for the complete [Formula: see text]-graph on [Formula: see text] vertices. For integers [Formula: see text], let [Formula: see text] be the maximum density of [Formula: see text] in [Formula: see text] vertex [Formula: see text]-free [Formula: see text]-graphs. The main contribution of this paper is the upper bound: [Formula: see text]. The graph case ([Formula: see text]) is the first known generalized Turán problem, fully answered by Erdős. The [Formula: see text] case is the hypergraph Turán problem, for which the best-known general upper bound is by de Caen. The result proved here matches both bounds asymptotically, and any triple [Formula: see text] with [Formula: see text] provides a new upper bound. The proof uses techniques from the theory of flag algebras to derive linear relations between different densities. These relations can be combined using linear algebraic methods. Additionally, a simple flag algebraic certificate will be given for [Formula: see text].

    2026
    引用
    AI阅读
    加入学术空间
    4NewTight (double) Exponential Bounds for Identification Problems: Locating-Dominating Set and Test Cover
    Dipayan Chakraborty,Florent Foucaud,Diptapriyo Majumdar,Prafullkumar Tale

    Abstract. We investigate fine-grained algorithmic aspects for classical identification problems in graphs, namely, Locating-Dominating Set, and in set systems, namely, Test Cover. In the first problem, an input is a graph [Formula: see text] on [Formula: see text] vertices and an integer [Formula: see text], and the objective is to decide whether there is a subset [Formula: see text] of [Formula: see text] vertices such that any two distinct vertices not in [Formula: see text] are dominated by distinct subsets of [Formula: see text]. In the second problem, an input is a set [Formula: see text] of items, a collection [Formula: see text] of subsets of [Formula: see text] called tests, and an integer [Formula: see text], and the objective is to select a set [Formula: see text] of at most [Formula: see text] tests such that any two distinct items are contained in a distinct subset of tests of [Formula: see text]. For our first result, we Locating-Dominating Set (respectively, Test Cover) parameterized by the treewidth of the input graph (respectively, the incidence graph) does not admit an algorithm running in time [Formula: see text] (respectively, [Formula: see text]), unless the exponential-time hypothesis ( ETH) fails. Next, we prove that unless the ETH fails, Locating-Dominating Set does not admit an algorithm running in time [Formula: see text] or a polynomial-time kernelization algorithm that reduces the solution size and outputs a kernel with [Formula: see text] vertices, and Test Cover does not admit an algorithm running in time [Formula: see text] or a kernel with [Formula: see text] vertices. Again, we show that these lower bounds are tight by designing (kernelization) algorithms with matching running times.

    2026
    引用
    AI阅读
    加入学术空间
    5NewUsing Oriented Matroids to Bound the Monotone Rank of a Matrix
    Caitlin Lienkaemper

    Abstract. Estimating the linear dimensionality of a data set in the presence of noise is a common problem. However, data may also be corrupted by monotone nonlinear distortion that preserves the ordering of matrix entries but causes linear methods for estimating rank to fail. In light of this, we consider the problem of computing the monotone rank, which is the lowest rank consistent with the ordering within columns. We show that each matrix of monotone rank [Formula: see text] corresponds to a point arrangement and a hyperplane arrangement in [Formula: see text], and that the ordering within columns of the matrix can be used to recover information about these arrangements. Using Radon’s theorem and the related concept of the VC-dimension, we can obtain lower bounds on the monotone rank of a matrix. However, we also show that the monotone rank of a matrix can exceed these bounds. In order to obtain better bounds on monotone rank, we develop the connection between monotone rank estimation and oriented matroid theory. Using this connection, we show that monotone rank is difficult to compute: the problem of deciding whether a matrix has monotone rank two is already NP-hard. However, we introduce an “oriented matroid completion” problem as a combinatorial relaxation of the monotone rank problem and show that checking whether a set of sign vectors has matroid completion rank two is easy.

    2026
    引用
    AI阅读
    加入学术空间
    立即登录,查看全部 3486 篇论文

    高被引作者

    作者引用发文
    Ravi Kumar15234
    D. Sivakumar15173
    Ron Fagin15033
    Noga Alon146737
    Hanif D. Sherali9872
    Warren Adams9501
    Vineet Bafna9242
    Doug Stinson8624
    Jerrold R. Griggs8284
    Michel Goemans7767

    高产作者

    作者引用发文
    Noga Alon146737
    Alan Frieze60736
    Saket Saurabh53327
    Michael Krivelevich75924
    Daniel Kráľ42221
    Benny Sudakov46821
    Bojan Mohar47320
    Pavol Hell64419
    Riste Skrekovski47217
    Jozsef Balogh15917

    相关期刊

    Combinatorica
    Discrete and Computational Geometry
    Discrete Mathematics & Theoretical Computer Science
    Combinatorics, probability & computing : CPC
    Journal Of Graph Theory
    Combinatorics Probability and Computing
    Electronic Journal of Combinatorics
    Involve, A Journal of Mathematics
    Journal of Combinatorial Theory. Series B
    Advances in Combinatorics